I am 26 and after having my son my doc wanted to put me on the depo shot. I only had one shot and decided that I did not like the way that it made me feel! my symptoms started about 4 months later with a migraine headache one day... I couldn't get out of bed! the next day I still had the headache and I was extremely nauseous and had a very upset stomach( I just thought I had the flu) The symptoms kept coming and going.. everyone that I knew thought I was pregnant... I started to think the same... I have taken several test(all negative)... I am going on a little over month and a half of this and now new symptoms!! I am still very nauseous(like morning sickness on steroids)I am now having major panic attacks, my heart feels like it is going to beat out of my chest and I am also having hot flashes- not to mention the weight gain of about 15 lbs!! I feel like I am pregnant, have PMS and going though menopause all at the same time!! I feel like I cant even leave the house!! I am so upset that I ever got the depo shot. I have been reading about so many women that are having similar symptoms and I am hoping someone out there has found something that helped!
I am not sure you could even do this since you are already having stomach problems but we used to put women who had side effects from Depo on an ibuprofen regimen. We had them take 400-600mg of ibuprofen three or four times a day for 4-6 weeks BUT this is a higher dose of ibuprofen (ibuprofen doesnt act as a true anti-inflammatory until you get up to doses of at least 1600mg a day-lower doses will act as an antipyretic, or fever reducer, and as an analgesic, but anti-inflammatory properties dont kick in until you get at least 1600mg/day in divided doses-that is why RX strengths are 400, 600 and 800mg per dose) and you REALLY need to consult your Dr before you start this regimen to be sure this is ok for you. With me not knowing anything else about you, I wouldnt want you to take something unsafe so ask your Dr, before you begin, if it is ok to take. Ibuprofen can cause gastrointestinal bleeding so it is very important to clear this dose with your Dr. Always take with food or milk-NEVER on an empty stomach. This regimen really helps to reduce many of the side effects of Depo-Provera like breakthrough bleeding, continual bleeding, bloating, hot flashes, headaches and PMS type symptoms. Call the prescriber who gave you the Depo and see if they have any suggestions. They might know of something better. Unfortunately, with Depo, that stuff is in there for several months, and if you have bad side effects, you are stuck with them for a while. This ibuprofen regimen has worked extremely well for some girls but it may not be right for you. The only way to know is to discuss your options with your gynecologist or the provider who gave you the Depo shots. hang in there!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Feb 2013 • 34 answers
Depo-Provera - I took one dose of depo provera and did not like the side effects. I was experiencing
Posted 16 May 2013 • 1 answer
Posted 11 Dec 2013 • 2 answers
Depo-Provera - I was on my period when I first got the depo shot and it is almost time for my second
Posted 8 May 2016 • 2 answers
Posted 20 Jun 2016 • 1 answer